Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated creatinine levels
Aug 14, 2013

The results of my last set of labs showed elevated creatinine levels. In March my creatinine levels were 1.50 and three months later it is up to 1.80. My doctor had my levels re-tested with the same results, 1.80. My viral load is undetectable and my t-cells are 1,049. All other labs are within the normal range. I've been HIV positive for 7 years. My regimen consist of reyataz, truvada and norvir. In addition, I take diovan, valtrex and crestor. My doctor things it might be due to the truvada. He ordered an ultra sound on my kidneys and those results should be back soon. He's thinking of stopping the truvada and replacing it with epzicom. My doctor said he has seen cases where truvada has been the culprit. Even though it's not all that common. With your experience, have you ever see this happening before? If so, your thoughts on replacing truvada for epzicom? Many Thanks. Hopeful in LA

Response from Dr. Henry

The tenofovir in Truvada can definitely impact renal function over time in some patients so switching off tenoovir to abacavir in HLA B5701 negative patients is one option often considered. Removing other renal toxic drugs, a consultation with a nephrologist to better define the nature of the kidney problem, managing co morbidities like high blood pressure, diabetres, hepatitis C are are recommended to protect renal function. KH



Previous
Response to July 31st post re: reyataz, norvir, truvada
Next
Explanation re Cognitive Impairment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement